Has anyone got low back pain with tender points in buttocks?

My vit D and B12 levels are up after supplementing with no obvious improvement in muscle pain. Thyroxine currently at 75mcg after being reduced from 100mcg due to palpitations, insomnia and anxiety symptoms (test results within normal range and GP fobbing me of with anxiety drugs saying symptoms where not thyroid related!! Grr.) - have all improved with the drop in Levo, but the discomfort, stiffness in back, groin and hamstrings, down to back of knees is getting worse. Also having unresolved exhaustion with digestive issues too. No answers from Endo, although may get a trial of T3.

11 Replies

oldestnewest
  • How long have you been supplementing and what doses do you take? What are your levels now? Also, have you any test results for iron, ferritin, folate, calcium, potassium, and possibly magnesium? Also can you say what your digestive issues are? Have you had a Coeliac test? Sorry to be so nosey!

  • The addition of T3 may be very helpful. I hope you get some.

  • Am on a trial of T3 in the hope it will ease my joint pains, this is the second week but so far cannot feel any improvement, my lower back especially causes me grief as does stiffness when I sit for long. I have just started a free excercise class at my local Hospital, aimed mainly for older people and I am amazed at the impact of using a Dyna band. It is early days but I instinctively feel these stretching exercises, if done regularly, will prove to be beneficial, I do walk a lot but walking does not stretch the back and ham strings to the same degree. Perhaps we need to tackle our problems from many different angles to find the improvements we so badly need.

  • Hi Joyia, Yes, I do tend to stiffen up when I've sitting for a long time. It's been getting progressively worse over the last 3 years. I will look up Dyna band. I walk for an hour every day to work and back which has probably kept it from getting much worse but now it's becoming exhausting and painful. My GPs are pretty useless, and keep fobbing me off. I'm hoping the T3 will help, but slightly concerned that I'm still getting palpitations at night which wakes me up, plus inner shaking - not sure what's causing that. I probably should invest in private tests but it's finding someone in Scotland/Edinburgh who can interpret and come up with a treatment plan which doesn't cost the earth. Onwards and upwards.

  • If adding T3 and exercise doesn't help, you might want to consider re-evaluating the vit and minerals side of things. As an example, when taking B12 you need good levels of folate (top half of range) and ferritin (at least 80) to get the best results. You also need to eat lots of potassium rich foods, as potassium can drop with B12 treatment. Taking vit D can increase calcium levels so you need to keep an eye on that, and I think magnesium might be important when taking vit D but I can't remember the reference for that. Hopefully this explains my previous response a bit better. H x

  • Agree with you hampster that vit and mineral levels are important, all my tests have come back normal in this regard. I have in the past taken numerous vitamins and minerals but stopped doing so earlier this year to see if I felt any different, which I didn't. I am all for good nutrition and rely on a healthy diet to keep me in reasonable health. I have tried numerous avenues but answers to joint pain and stiffness I have not yet found. On saying that it is good to receive yours and others kind suggestions.

  • Ferritin (15-200) 67

    Folate (2.8-20) 12.0

    Vit B12 (180-2000) 1491

    Vit D (25-170) 103

    All other vit and mineral results within normal range.

    I'm now adding iron tablets to see if that makes a difference.

    I will get another Vit D test next month as it may have gone done again as stopped supplementing for a while (I can only get test once a year).

    Have not felt any different from supplementing. I have also cut out gluten and eat a healthy diet.

    My recent thyroid test all in normal range, although these will all have dropped since I have reduced thyroxine from 100 to 75mcg.

    TSH (0.2-4.5) 0.67

    Free T4 (9-21) 17

    Total T3 (0.9-2.4) 1.3

    Free T3 (2.6-6.2) 3.8

    With these results was experiencing palpitations, insomnia, waking an hour after falling asleep with adrenaline rushes, anxiety and jitteryness (sp!) at 3pm onwards. Everything has calmed down now but still lingering symptoms. Plus, exhaustion and this muscle pain and stiffness. I don't know where to go for answers now and completely frustrated.

  • Vits and minerals look OK. Have you had your adrenals checked? Looks like you prob do need to tweak your thyroid meds, I'll step aside for someone more knowledgeable on this. x

  • Interestingly, as my thyroid results where within the ranges, I assumed the symptoms I was experiencing where due to adrenals, however, since reducing thyroxine and these symptoms improving surely it's all down to the synthetic T4 and if I get to a place where I am optimally treated then any lingering symptoms with go. I have been taking a adrenal support and magnesium, calcium and zinc supplement as suggested by a nutritionist. Again, not sure these are making the symptoms worse or better. All very confusing. Plus, I've been on levothyroxine for 13 years, getting to 150mcg for about 7 years, reduced to 100mcg for about 6 and now this reduction again to 75mcg. That's not normal is it?

  • Depends, on what level of Levo did you feel well?

  • Ah ha. Good question. I can't remember. Prob 150mcg. Certainly much better than I do now and have been for about 5 years.

You may also like...